Drug-Drug Interactions in Melanoma
LeAnn B. Norris, PharmD, FCCP, BCPS, BCOP
University of South Carolina College of Pharmacy, Columbia, South Carolina
Author’s disclosures of conflicts of interest are found at the end of this article.
LeAnn B. Norris, PharmD, BCPS, BCOP, FCCP, University of South Carolina College of Pharmacy, 715 Sumter Street, Columbia, SC 29208. E-mail: firstname.lastname@example.org
J Adv Pract Oncol 2018;9(suppl 1):73–78 |
© 2018 Harborside™
Tyrosine kinase inhibitors are indicated for the treatment of a variety of malignancies, but are used commonly in patients with advanced melanoma. Most are also substrates for various efflux transporters, including P-glycoprotein. Due to the frequent use of these agents and the metabolism pathway, serious drug-drug interactions are an increasing risk. This review will focus on both the pharmacokinetic and pharmacodynamic interactions with these agents. Most interactions concern altered bioavailability due to altered stomach pH, metabolism by cytochrome P450 isoenzymes, and prolongation of the QTc interval. This review provides recommendations to guide all advanced practitioners for managing drug-drug interactions, dosing modifications, and drugs to avoid. A complete medication review along with open communication is extremely important within the multidisciplinary health-care team.
For access to the full length article, please sign in